Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 17, 2007, 5:16 PM CDT for Lee County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 5:16 PM CDT (22:16 UTC)
- Expired
- Aug 17, 2007, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:30 PM CDT | TSTM WND DMG | Plantersville, MS | LIGHT POLES DOWN |
| Aug 17, 5:45 PM CDT | TSTM WND DMG | Verona, MS | SEVERAL TREES DOWN AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 172216 SVRMEG MSC081-172300- /O.NEW.KMEG.SV.W.0147.070817T2216Z-070817T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 516 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 600 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERONA. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLANTERSVILLE AND TUPELO. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3412 8880 3412 8863 3428 8860 3432 8881 $$
2 follow-up statements
000 WWUS54 KMEG 172235 RRA SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 536 PM CDT FRI AUG 17 2007 MSC081-172300- /O.CON.KMEG.SV.W.0147.000000T0000Z-070817T2300Z/ LEE MS- 536 PM CDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR LEE COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERONA...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3412 8880 3412 8863 3428 8860 3432 8881 $$
000 WWUS54 KMEG 172255 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT FRI AUG 17 2007 MSC017-172305- /O.EXP.KMEG.SV.W.0146.000000T0000Z-070817T2300Z/ CHICKASAW MS- 555 PM CDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY WILL EXPIRE AT 600 PM CDT... AT 555 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3382 8910 3382 8878 3403 8876 3404 8911 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:58 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 17, 2:58 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT FRI AUG 17 2007
.DISCUSSION...
WEAK BOUNDARY NOW JUST SOUTH OF TENNESSEE/MISSISSIPPI BORDER THIS
AFTERNOON WITH SOME THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY.
MOST OF THIS ACTIVITY SHOULD DIE OUT AROUND SUNSET SO KEPT SMALL
POPS IN FORECAST FOR THE EVENING HOURS. BY SATURDAY THE UPPER
LEVEL RIDGE BEGINS TO MOVE SOME TO THE EAST. THIS SHOULD HELP
BRING SOME ADDITIONAL MOISTURE INTO THE AREA WHICH WILL BRING SOME
CLOUDS IN AND HELP KEEP TEMPERATURES FROM GETTING AS HOT AS THEY
HAVE BEEN. FOR NOW WILL LET HEAT ADVISORY EXPIRE AT 8 PM THIS
EVENING BUT WILL NEED TO WATCH IF CLOUDS DO NOT MATERIALIZE AND
TEMPERATURES RISE MORE THAN EXPECTED. WITH THE ADDITIONAL MOISTURE
EXPECTED SHOULD SEE SOME ISOLATED THUNDERSTORMS AS WELL.
BY SUNDAY...UPPER LEVEL RIDGE SHOULD BE FURTHER EAST WHICH SHOULD
MEAN MORE MOISTURE AVAILABLE AND ANOTHER CHANCE FOR ISOLATED
THUNDERSTORMS. RAIN CHANCE WILL CONTINUE INTO MONDAY AND MONDAY
NIGHT. BY TUESDAY...UPPER LEVEL RIDGE BUILDS BACK INTO THE
FORECAST AREA SO WILL CHANCES WILL DIMINISH AND TEMPERATURES WILL
WARM BACK UP TOWARD THE CENTURY MARK AND HEAT INDEX VALUES MAY
APPROACH THE 105 TO 110 DEGREE RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 77 96 / 20 20 20 30
MKL 70 95 70 95 / 10 20 10 30
JBR 73 95 72 94 / 10 20 20 30
TUP 73 98 73 98 / 20 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 17, 2:04 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 204 PM CDT FRI AUG 17 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-182115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 204 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH EARLY THIS EVENING. HEAT INDEX READINGS ARE EXPECTED TO REACH UP TO 108 DEGREES. A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH SEVERE LIMITS WITH WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES UP TO 108 DEGREES WILL BE POSSIBLE AGAIN NEXT WEDNESDAY AND THURSDAY FOR PARTS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 17, 1:59 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/08/2007 M97.00 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
EXCEEDING 105 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/10/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/11/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/13/2007 M105 F SHELBY TN COUNTY OFFICIAL
*** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
THE HIGH TEMPERATURE REACH 105 DEGREES.
0600 AM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 E106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
CDT.
0213 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
CDT.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
DEGREES.
0500 PM EXCESSIVE HEAT 5 S DOWNTOWN MEMPHIS 35.06N 90.05W
08/16/2007 M105 F SHELBY TN BROADCAST MEDIA
*** 1 FATAL *** LOCAL TELEVISION MEDIA REPORTED THAT A 77
YEAR OLD WOMAN DIED ON THURSDAY EVENING IN HER HOME NEAR
MEMPHIS INTERNATIONAL AIRPORT. THE DEATH WAS REPORTED TO
BE HEAT RELATED. THE AIR CONDITIONER IN THE HOME WAS NOT
OPERATING PROPERLY. THIS IS THE 9TH DEATH REPORTED SO FAR
THIS WEEK.
&&
JLHSpecial weather statement, Aug 17, 2:33 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT FRI AUG 17 2007 TNZ092-172015- HARDIN TN- 233 PM CDT FRI AUG 17 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF OLIVE HILL AT 233 PM CDT... MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Special weather statement, Aug 17, 4:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 424 PM CDT FRI AUG 17 2007 MSZ016-017-024-172200- LEE MS-ITAWAMBA MS-MONROE MS- 424 PM CDT FRI AUG 17 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA...LEE AND MONROE COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF NETTLETON AT 424 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING THE CITY OF NETTLETON...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Aug 17, 4:25 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CDT FRI AUG 17 2007 MSZ004-014-172200- TIPPAH MS-UNION MS- 425 PM CDT FRI AUG 17 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TIPPAH AND UNION COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BLUE MOUNTAIN AT 425 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN TIPPAH AND UNION COUNTIES...INCLUDING THE CITY OF NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Aug 17, 5:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 9 SE VERONA 34.10N 88.61W
08/17/2007 E0.88 INCH LEE MS BROADCAST MEDIA
NICKEL TO GOLFBALL SIZE HAIL FELL NEAR THE NETTLETON AREA
IN LEE COUNTY.
0435 PM TSTM WND DMG 9 SE VERONA 34.10N 88.61W
08/17/2007 LEE MS BROADCAST MEDIA
A FEW TREES AND BRANCHES WERE KNOCKED DOWN NEAR THE
NETTLETON AREA IN LEE COUNTY.
&&
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 29 min |
| Aug 17, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 46 min |
| Aug 17, 5:40 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.